Long QT Syndrome Unveiled by a Fatal Combination of Medications and Electrolyte Abnormalities
Long QT syndrome (LQTS) can present with syncope and seizure-like activity in the setting of torsades de pointes (TdP) with hemodynamic instability. Electrolyte abnormalities and medications can predispose to TdP in the setting of latent LQTS. An implantable cardioverter defibrillator (ICD) is needed if patients with TdP continue to be symptomatic despite medical treatment. We report a case of a patient who presented with seizures and was found to have prolonged corrected QT interval (QTc). During her admission, she was treated with ondansetron. She went into torsades de pointes and continued to have prolonged QTc. She underwent implantable cardioverter defibrillator (ICD) placement and remains asymptomatic to date.
Sethi, Pooja; Treece, Jennifer; Pai, Vandana; and Onweni, Chidinma, "Long QT Syndrome Unveiled by a Fatal Combination of Medications and Electrolyte Abnormalities" (2017). ETSU Faculty Works. 198.